1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Feeling Off After Hard Exercise Session

Discussion in 'Fitness, Exercise and Sport' started by Fencer, Mar 12, 2013.

  1. Fencer

    Fencer · Well-Known Member

    Messages:
    215
    Likes Received:
    17
    Trophy Points:
    38
    I am not sure if this is diabetes related or not (as it doesn't make sense for it to be), but I have came here because you guys are knowledgable on the stuff that I am going to be talking about.

    A bit of background. I was diagnosed as diabetic just over 2 years ago and shortly after I took up sport. I took up running a year ago and was running good distances at good times. Before Christmas I hurt my ankle and was out of action for a bit. Although I didn't lose everything completely, I did get a bit less fit. After being diagnosed diabetic, I was prescribed Metformin and another drug that I cannot recall the name of. I am now off of all drugs.

    I had a half marathon in Febuary and really struggled with it, but managed to plod round OK. However, at the very end of the race I felt very ill. Shakey, light-headed, sickly feeling. The only thing I could compare the feeling to was when I was a hypo from when I was on blood sugar lowering medication. I ate some Lucozade tabs and felt fine shortly after.

    I thought nothing of this until it has now happened for the third time last night following a tough PT session.

    I am on no low-carb diet, no diabetes medication and I am eating plenty (probably too much).

    Thanks for any advice :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook